Nebraska, 2005Damaging Wind in Nebraska, July 20, 2005
July 20, 2005 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 20, 3:30 AM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 20, 3:30 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
430 AM CDT WED JUL 20 2005
.DISCUSSION...
FORECAST CHALLENGES WILL CONTINUE TO BE WHEN AND WHERE TO INCLUDE
THUNDERSTORMS WITH OVERALL HOT WEATHER PATTERN...THEN A BREAKDOWN IN
THE PATTERN MONDAY NIGHT WITH THE PASSAGE OF A COLD FRONT.
CONVECTION DEVELOPED OUT WEST WITH THE PROGRESS OF A MID LEVEL TROF
AND HAS INCREASED OVERNIGHT WITH A 55KT LOW LEVEL JET (RWD PROFILER)
FEEDING INTO THE STORMS. STORMS HAVE MOSTLY BEEN NORTH OF A NELIGH
TO PIERCE LINE...WITH ISOLATED SHOWERS AND THUNDERSTORMS NR
COLUMBUS. STEEP LAPSE RATES OF 7-8 DEG C/KM WERE ALSO NOTED.
THE LATEST SFC MAP HAD THE SFC LOW CENTERED OVR S CNTRL SD WITH SE
FLOW ACRS THE FORECAST AREA AND SFC DEWPOINTS IN THE LOWER 70S.
EXPECT COMPLEX TO CONTINUE EWD INTO MN AND IA...WHILE THE LOW LEVEL
JET SHOULD WEAKEN THIS MORNING AND TRANSLATE EWD. THINK THERE IS
ENOUGH LIFT AND INSTABILITY TO MENTION ISOLATED TSRA POSSIBLE. DUE
TO HIGH WET BULB TEMPERATURES...GUSTY WINDS AND SMALL HAIL HAVE BEEN
REPORTED WITH THE STRONGER STORMS. ANY CLOUDCOVER WILL HAVE AN
IMPACT ON TEMPERATURES TODAY. HAVE HIGHS FROM THE LOWER AND MID 90S
IN WRN IA TO 95 TO 102 FOR NE COUNTIES.
MODELS STRUGGLING A BIT WITH INTENSITY OF SHORTWAVES AND NOT DOING
SO GOOD ON PRECIPITATION COVERAGE/INTENSITY EITHER. NAM TOO WEAK
WITH SHORTWAVE TROF TRACKING ACRS THE REGION THIS MORNING AND MISSED
THE PRECIP. SHORT RANGE MODELS IN GOOD AGREEMENT OVERALL ON SYNOPIC
FEATURES...BUT HAVING TROUBLE WITH WHERE TO PUT CONVECTION.
ANOTHER SHORTWAVE IS FORECAST TO TRACK ACRS THE NRN PLAINS THIS
AFTERNOON AND INTO THURSDAY. LOW LEVEL JET NOT AS STRONG
TONIGHT...HOWEVER SFC BOUNDARY IS EXPECTED TO BE IN NE NEB. WITH
THE STRONG HEATING TODAY AND ENOUGH OF A LOW LEVEL JET...SUSPECT
ISOLATED TO SCT STORMS TO DEVELOP AND CONTINUE
OVERNIGHT...ESPECIALLY FOR THE NRN HALF OF THE CWA INTO IA. THIS
AREA IS ABOUT THE SAME REGION INCLUDED IN THE SWODY1 DUE TO
INSTABILITY AND SOME BETTER SHEAR VALUES. FARTHER S...LESS
FAVORABLE FOR CONVECTION AND VERY WRM MIDLEVEL TEMPS TO HINDER
DEVELOPMENT.
YET ANOTHER WAVE AFFECTS THE AREA THU AFT AND OVERNIGHT AND THIS
SHOULD HAVE ENOUGH PUSH WITH IT TO PUSH THE BOUNDARY FARTHER SOUTH.
THE NAM/GFS DIFFER ON HOW FAR S...HOWEVER BOTH MODELS TEND TO KEEP
IT S LONGER. IF THIS IS THE CASE...SUSPECT TEMPERATURES WOULD NOT
BE ABLE TO REACH AS HOT AS WE HAVE GOING. SINCE RIDGE WILL BE TOUGH
TO MOVE INTO...TRENDED TEMPS DOWN N FOR FRI AND LEFT HOTTER FCST
HIGHS S. THIS PERIOD MAY HAVE TO BE ADJUSTED DOWN EVEN MORE THOUGH.
S FLOW INCREASES SAT AND LIFTS THE FRONT N AGAIN...THUS LEFT HOT
TEMPS IN FOR SAT AND COULD SEE ANOTHER ROUND OF TSRA. DID NOT
INCLUDE POPS YET...AND WILL WANT TO CONSIDER SHOULD EXPECTED PATTERN
HOLD. A COLD FRONT MOVES THRU MON NIGHT INTO TUE AND INCREASED POPS
TO CHANCE CATEGORY WITH COOLER HIGHS.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
ZAPOTOCNY
Hazardous weather outlook, Jul 20, 4:50 AM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
550 AM CDT WED JUL 20 2005
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-201730-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-HARRISON IA-KNOX-LANCASTER-MADISON-MILLS IA-MONONA IA-
MONTGOMERY IA-OTOE-PAGE IA-PIERCE-PLATTE-POTTAWATTAMIE IA-SALINE-
SARPY-SAUNDERS-SEWARD-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
550 AM CDT WED JUL 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL MOVE THROUGH FAR NORTHEAST NEBRASKA AND
WESTERN IOWA THIS MORNING WITH ADDITIONAL...MORE ISOLATED
THUNDERSTORMS POSSIBLE ACROSS THE REST OF THE OUTLOOK AREA THIS
MORNING AND THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO
DEVELOP AGAIN TONIGHT. SEVERE STORMS ARE POSSIBLE...WITH DAMAGING
WINDS AND LARGE HAIL THE PRIMARY HAZARDS.
HOT TEMPERATURES ARE EXPECTED ON TODAY...WITH HEAT INDEX VALUES
SHOULD RANGE FROM 100 TO 115 THIS AFTERNOON AND EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH FRIDAY
NIGHT AND AGAIN MONDAY NIGHT THROUGH TUESDAY NIGHT ACROSS PARTS OF
THE OUTLOOK AREA. SOME OF THESE STORMS MAY BE SEVERE.
HOT TEMPERATURES ARE EXPECTED FROM THURSDAY THROUGH MONDAY. HEAT
INDEX VALUES COULD RANGE FROM 100 TO 110 DURING THE AFTERNOON AND
EARLY EVENING EACH DAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
NEZ088>093-201730-
GAGE-JEFFERSON-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
550 AM CDT WED JUL 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
HOT TEMPERATURES ARE EXPECTED ON TODAY...WITH HEAT INDEX VALUES
OF 100 TO 115 DURING THE AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY
NIGHT AND AGAIN MONDAY NIGHT THROUGH TUESDAY NIGHT ACROSS PARTS OF
THE OUTLOOK AREA. SOME OF THESE STORMS MAY BE SEVERE.
HOT TEMPERATURES ARE EXPECTED FROM THURSDAY THROUGH MONDAY. HEAT
INDEX VALUES COULD RANGE FROM 100 TO 110 DURING THE AFTERNOON AND
EARLY EVENING EACH DAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY AND TONIGHT.
ZAPOTOCNY
Thunderstorm Wind, Dodge
- When
- July 20, 6:45 AM CST
- Where
- Dodge County, Snyder
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 41.700, -96.800
Thunderstorm wind gusts estimated at 60 mph broke some large tree branches near Snyder.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 20 to 26, 20054 deaths · 65 injured · 29 events
- Heat in Illinois, July 20 to 26, 20051 death · 17 events
- Heat in North Carolina, July 20, 20051 death · 1 event
- Rip Current in Florida, July 20, 20051 death · 1 event
- Tornadoes in Texas, July 20, 2005$100,000 · F1 · 8 events
- Tornado in Florida, July 20, 2005$437,000 · F0 · 1 event
- Tornadoes and Storm Surge in Texas, July 20, 2005$155,000 · F0 · 13 events
- Hail and Damaging Winds in South Dakota, July 20, 2005$175,000 · 4.25 in hail · 8 events
- Damaging Winds in Michigan, July 20, 2005$155,000 · 60 kt wind · 6 events
- Damaging Wind in Arizona, July 20, 2005$175,000 · 60 kt wind · 1 event
- Strong Wind in Alabama, July 20, 20053 injured · $45,000 · 1 event
- Damaging Winds and Lightning Strike in Illinois, July 20, 2005$100,000 · 60 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467833.